Editor-In-Chief: C. Michael Gibson, M.S., M.D. 
List of indications
Only a few cases of human overdose with amlodipine have been reported.
One patient was asymptomatic after a 250-mg ingestion; another,
who combined 70 mg of amlodipine with an unknown large quantity of a
benzodiazepine, developed refractory shock and died.
Human overdoses with any combination of amlodipine and benazepril
have not been reported. In scattered reports of human overdoses with
benazepril and other ACE inhibitors, there are no reports of death.
When mice were given single oral doses of benazepril/amlodipine,
mortality was 20% at 50:25 mg/kg, 10% at 100:50 mg/kg, and 100% at
500:250 mg/kg. In rats, mortality was 25% (pooling two studies) at
500:250 mg/kg and 100% at 900:450 mg/kg.
To obtain up-to-date information about the treatment of overdose,
a good resource is your certified Regional Poison-Control Center.
Telephone numbers of certified poison-control centers are listed in the
Physicians’ Desk Reference** (PDR). In managing overdose, consider
the possibilities of multiple-drug overdoses, drug-drug interactions, and
unusual drug kinetics in your patient.
The most likely effect of overdose with Lotrel is vasodilation, with consequent
hypotension and tachycardia. Simple repletion of central fluid
volume (Trendelenburg positioning, infusion of crystalloids) may be sufficient
therapy, but pressor agents (norepinephrine or high-dose dopamine)
may be required. Overdoses of other dihydropyridine calcium channel
blockers are reported to have been treated with calcium chloride and
glucagon, but evidence of a dose-response relation has not been seen,
and these interventions must be regarded as unproven. With abrupt
return of peripheral vascular tone, overdoses of other dihydropyridine calcium
channel blockers have sometimes progressed to pulmonary edema,
and patients must be monitored for this complication.
Adapted from the FDA Package Insert.